Alert archive / Missouri / Tornado Warnings in 2019
Tornado Warning 98, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Sep 28, 2019, 8:46 PM CDT for Barton County, Missouri. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2019, 8:46 PM CDT (01:46 UTC)
- Expired
- Sep 28, 2019, 9:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Barton County, MO
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 8:53 PM CDT | TSTM WND DMG | Liberal, MO | LIBERAL, MO RESIDENT REPORTED MULTIPLE LARGE TREE BRANCHES DOWN IN HER YARD. TIME ESTIMATED FROM RADAR. |
| Sep 28, 9:07 PM CDT | HAIL 1 | 2 N Iantha, MO | TIME ESTIMATED FROM RADAR. |
| Sep 28, 9:25 PM CDT | HAIL 1 | 3 S Irwin, MO | TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.7
The text
As transmitted.
122
WFUS53 KSGF 290146
TORSGF
MOC011-290230-
/O.NEW.KSGF.TO.W.0098.190929T0146Z-190929T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
846 PM CDT Sat Sep 28 2019
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Barton County in southwestern Missouri...
* Until 930 PM CDT.
* At 846 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Liberal, or 11 miles northeast of Pittsburg,
moving east at 25 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Prairie State Park... Lamar...
Liberal... Lamar Heights...
Irwin... Iantha...
Verdella... Hannon...
This includes Interstate 49 between mile markers 67 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3753 9461 3756 9461 3760 9458 3763 9452
3765 9446 3765 9437 3763 9426 3756 9424
3750 9427 3748 9438 3748 9450 3749 9458
TIME...MOT...LOC 0146Z 257DEG 22KT 3753 9457
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
Cramer2 follow-up statements
065
WWUS53 KSGF 290206
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
906 PM CDT Sat Sep 28 2019
MOC011-290230-
/O.CON.KSGF.TO.W.0098.000000T0000Z-190929T0230Z/
Barton MO-
906 PM CDT Sat Sep 28 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
BARTON COUNTY...
At 905 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Iantha, or 8 miles west of Lamar, moving east at 25
mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lamar... Liberal...
Lamar Heights... Irwin...
Iantha... Verdella...
This includes Interstate 49 between mile markers 67 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3754 9452 3758 9453 3761 9450 3764 9443
3764 9431 3763 9426 3756 9424 3750 9427
3748 9438 3748 9449
TIME...MOT...LOC 0205Z 270DEG 22KT 3753 9442
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
Cramer092
WWUS53 KSGF 290227
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
927 PM CDT Sat Sep 28 2019
MOC011-290236-
/O.EXP.KSGF.TO.W.0098.000000T0000Z-190929T0230Z/
Barton MO-
927 PM CDT Sat Sep 28 2019
...THE TORNADO WARNING FOR NORTHWESTERN BARTON COUNTY WILL EXPIRE AT
930 PM CDT...
The storm which prompted the warning no longer appears capable of
producing a tornado. Therefore, the warning will be allowed to
expire. However large hail and gusty winds are still possible with
this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Barton County.
LAT...LON 3754 9452 3758 9453 3761 9450 3764 9443
3764 9431 3763 9426 3756 9424 3750 9427
3748 9438 3748 9449
TIME...MOT...LOC 0226Z 257DEG 22KT 3756 9427
$$
CramerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Sep 28, 6:07 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 28, 6:07 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Springfield MO 607 PM CDT Sat Sep 28 2019 ...00Z Aviation Update... .SHORT TERM...(This afternoon through Tonight) Issued at 252 PM CDT Sat Sep 28 2019 Scattered showers and storms continue to occur across portions of central and south central Missouri this afternoon and could continue into the early evening hours, especially across south central Missouri. Cloud to ground lightning and briefing heavy rainfall will be the main risk with this activity. A shortwave trough is tracking east across Kansas this afternoon. Instability and deep layer shear are increasing ahead of the trough, with the cap weakening. Storms are starting to develop across eastern Kansas this afternoon and will track north east into the area late this afternoon into this evening, mainly this evening. This activity will mainly remain north of the I-44 corridor. The deep layer shear and instability will support the risk for a few strong to severe storms, with hail up to the size of ping pong balls and localized damaging wind gusts with a few of the strongest storms. These storms will be more scattered in nature and the better chances across the area will be this evening north of I-44. Locally heavy rainfall will be possible with the storms, but with the scattered nature, the flash flood risk is low. As the trough moves across the area late this evening into tonight additional showers and storms will be possible overnight, again mainly along and north of I-44. A few strong storms will be possible, but the overall severe risk will be lower overnight than this afternoon and evening. Highs today will be a little trickier with clouds and scattered storms over the area. A warm air mass is still in place across the area. Where some breaks in the clouds occur highs in the mid to upper 80s will be possible with low 80s expected where more clouds occur. Lows tonight will be in the upper 60s to the lower 70s. .LONG TERM...(Sunday through Saturday) Issued at 252 PM CDT Sat Sep 28 2019 Upper level ridge will build over the region Sunday and remain in place through early next week. This will continue the well above normal temperatures across the area. Highs in the upper 80s to the lower 90s will occur each day. An upper level trough will move across the region during the middle to the end of next week. This will flatten the ridge and allow a front to move through the region. Showers and storms will occur with passage of the front and trough. A cooler air mass will also move into the area behind the front. Highs in the upper 60s and 70s with lows in the upper 40 and 50s are expected late next week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 601 PM CDT Sat Sep 28 2019 Scattered showers and thunderstorms have developed across eastern Kansas this evening along a frontal zone. The expectation is for these storms to stay north of the major southwest Missouri terminals. The only exception could be JLN, where a shower or thunderstorm will be possible. Otherwise, VFR will be the rule tonight as only mid-level broken ceilings accompany the thunderstorm activity to the west and north. Surface winds will remain out of the south around 10 kts through most of this TAF period. There could be a few gusts between 20-25 kts early this evening before sunset. Then, gusts ramp up near 25 kts again tomorrow afternoon at the JLN and SGF terminals. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Albano
Hazardous weather outlook, Sep 28, 7:07 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 707 PM CDT Sat Sep 28 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 707 PM CDT Sat Sep 28 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... Strong to severe thunderstorms will be possible tonight across areas along and north of a line from Lamar to Rolla. Large hail up to the size of quarters, and wind gusts in excess of 60 mph will be possible with the most intense storms. Localized flash flooding can not be ruled out over locations that experience slow moving or training thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional storms will then be possible during the middle of next week. Warm conditions will continue through Wednesday afternoon with afternoon heat indices in the lower to middle 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next six hours for areas along and north of a line from Lamar to Rolla Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Special weather statement, Sep 28, 6:33 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
633 PM CDT Sat Sep 28 2019
KSZ073-097-290015-
Bourbon KS-Crawford KS-
633 PM CDT Sat Sep 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND NORTHWESTERN CRAWFORD
COUNTIES UNTIL 715 PM CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm over
Walnut, or near St. Paul, moving northeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Girard... Marmaton...
Mccune... Uniontown...
Walnut... Redfield...
Hepler... Greenbush...
Pawnee Station... Hiattville...
Petersburg... Farlington...
Brazilton... Porterville...
Englevale... Devon...
LAT...LON 3781 9509 3798 9487 3769 9462 3747 9484
3734 9500 3734 9507 3738 9507 3739 9509
TIME...MOT...LOC 2333Z 233DEG 22KT 3758 9510
AlbanoSpecial weather statement, Sep 28, 8:06 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Springfield MO
806 PM CDT Sat Sep 28 2019
MOZ055-056-067-290145-
Benton MO-Morgan MO-St. Clair MO-
806 PM CDT Sat Sep 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON...NORTHEASTERN
ST. CLAIR AND NORTHWESTERN MORGAN COUNTIES UNTIL 845 PM CDT...
At 806 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lowry City, or 12 miles south of Clinton, moving northeast at 20 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Truman State Park... Truman Lake...
Lincoln... Cole Camp...
Lowry City... Syracuse...
Palo Pinto... Racket...
Mora... Florence...
Brandon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3868 9284 3865 9284 3820 9350 3811 9373
3821 9385 3821 9353 3851 9351 3851 9330
3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 0106Z 229DEG 17KT 3820 9372
AlbanoThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:06 PM CDT | Special Weather Statement | SGF | Benton | 39 min |
| Sep 28, 8:16 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 44 min |
| Sep 28, 8:21 PM CDT | Areal Flood Advisory | SGF | Barton | 6 hr |
| Sep 28, 8:24 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 51 min |
| Sep 28, 8:36 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 54 min |
| Sep 28, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 43 min |
| Sep 28, 9:17 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 43 min |
| Sep 28, 9:25 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 65 min |
| Sep 28, 9:35 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 40 min |
| Sep 28, 9:51 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 27 min |
| Sep 28, 9:55 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 35 min |
| Sep 28, 10:04 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 19 min |
| Sep 28, 10:10 PM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Sep 28, 10:22 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory, Miller, Morgan | 53 min |
| Sep 28, 11:19 PM CDT | Flash Flood Warning | SGF | Camden, Hickory | 6 hr |
| Sep 29, 12:38 AM CDT | Flash Flood Warning | SGF | Camden | 5 hr |
| Sep 29, 5:36 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Hickory, Miller, St. Clair | 4 hr |
| Sep 29, 8:21 AM CDT | River Flood Warning | SGF | Vernon | 53 hr |
| Sep 29, 8:21 AM CDT | River Flood Warning | SGF | Bates, Vernon | 3 days |
| Sep 29, 8:21 AM CDT | River Flood Warning | SGF | St. Clair | 5 days |
Nearby
Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.